Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 169, NWS Louisville, KY

August 5, 2000Butler County, Edmonson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 5, 2000, 5:45 PM CDT for Butler County, Edmonson County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2000, 5:45 PM CDT (22:45 UTC)
Expired
Aug 5, 2000, 6:30 PM CDT
In force
45 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Butler County, KY, Edmonson County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1418 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 052250 COR
SVRSDF
KYC031-061-052330-

BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED FOR WESTERN EDMONSON 
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 PM CDT SAT AUG 5 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY   
  WESTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 630 PM CDT

* AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WELCHS CREEK...OR ABOUT 28 MILES NORTH OF
  BOWLING GREEN...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WELCHS CREEK AROUND 550 PM CDT
  SUNFISH AROUND 610 PM CDT
  ROUNDHILL AROUND 615 PM CDT
  BEE SPRING AROUND 620 PM CDT
  SWEEDEN...WINDYVILLE AROUND 625 PM CDT

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND
DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM
WINDOWS AND ANY DOWNED POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHERQ SERVICE FORECAST
OFFICE IN LOUISVILLE.

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:15 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Aug 5, 2:15 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT SAT AUG 5 2000

MASS FIELDS FM 12Z MODEL GUIDE RATHER SIMILIAR...BUT THE DEVEL'S IN
THE DETAIL!

LEAD S/W ON WATER VAPOR IMAGERY...ACRS NE-E IA AT MID AFTN...SLATED
TO DROP INTO THE UPR OH VLY THIS EVNG..WHILE LOBE OF ENERGY EXTENDS
SWD INTO KY. MEANWHILE...WRMFNT DRAPED ACRS SRN AND WRN KY. NWD MVG
WRMFNT TNGT...COULED WITH APRCHG S/W TROF..SHUD IGINITE SCT TO NMRS
SHWRS/TSTMS. VEERING H85 JET...INCRSG TO 40-50 KTS TNGT...SHUD ALSO
PROMOTE WAA PCPN AS WELL.  (ALREADY 50 KNOT PROFILER H85 JET NRN MO
AT MID AFTN).  AXIS OF LLJ SUGGESTS NGM QPF FIELD LOOKS OUT OF LINE
WITH POTENTIAL FOR LCLY HVY RAIN PARTS OF NRN FA. HAVE TWEEKED POPS
TO SCT SOUTH...AND NMRS IN THE N. WILL HAVE TO WATCH 2NDY AREA OF
TSTMS DVLPG IN MO LATER THIS AFTN/EVNG...MOVG INTO N AND CNTRL KY
LATE TNGT...AS SOUNDING HELICITY VALUES SIGNIFICANTLY ON THE RISE!

LEAD BATCH OF SHWRS/TSTMS TO EXIT CNTRL PORTIONS OF FA SUNDAY MRNG
AS SFC WRMFNT LFTS THRU. HOWEVER...CONTG WAA PTN  (SHOWN NICELY AS
OMEGA FIELD REMAIN ELEVATED) SHUD CONT WITH SCT SHWRS/TSTMS. ALSO
LEFT OVER BOUNDARIES WILL LIKELY BE FOCUS OF DVLPMNT AS WELL.
QUESTION AS WHETHER SRN KY MAY BE CAPPED ON SUNDAY WITH 10-11C H7
AIR COMING IN. WILL KEEP SML POP GOING...BUT SHUD REALLY HEAT UP
CONSIDERING LOWER TO MID 90S IN ARKANSAS AT MID AFTN TDA.

HAVE KEPT SMALL POPS IN FCST SUN NITE AND MONDAY MOST AREAS...AS
LOW LVL MOISTURE AND INSTABILITY REMAIN IN PLACE. WARMING TREND
NXT 2 DAYS APPEARS ON TARGET.

.SDF...NONE
STUREY

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.